# SDR FQAR20170810078

- Difficulty date: August 10, 2017
- Submitted: August 22, 2017
- Operation: General aviation
- Aircraft: N912PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843302
- Aircraft time: 5,680 hours
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV106102
- Part serial: AV24732162
- Condition: Failed
- Location: Engine
- Part time: 83 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING APPROACH,  THERE WAS AN UNCOMMANDED LOSS OF 400 ENGINE RPM. ENGINE POWER WAS RESTORED BRIEFLY BEFORE A 400 RPM LOSS RECURRED. THE PILOTS WERE ABLE TO AGAIN RESTORE POWER AND PERFORM A SAFE LANDING. INSPECTION REVEALED THE CARBURETOR HAD FAILED AND WAS CAUSING COMPLETE ENGINE SHUTDOWNS OR RPM LOSSES. EXACT MODE OF FAILURE WITHIN CARB IS UNKNOWN AT THIS TIME. CARB INSTALLED NEW ONE MONTH PRIOR
